# SDR ORJA9792

- Difficulty date: June 5, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N875RA
- Make and model: Doug DC-9-83
- Aircraft serial: 53182
- Engine: Pwa JT8D219
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor Blade
- Part number: 809221
- Condition: Broken
- Location: Lt Engine
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: E

## Discrepancy

OUT OF 23,000 FT ON CLIMB-OUT OF LAX, EXPERIENCED GRINDING NOISE ACCOMPANIED BY IMMEDIATE SMOKE IN CABIN AND COCKPIT.  INITIALLY ALL ENGINE PARAMETERS WERE NORMAL EXCEPT N1 WHICH SHOWED '0' SHORTLY THEREAFTER LEFT OIL PRESSURE LOW ANNUNCIATION CAME ON.  LEFT ENGINE WAS SECURED.  INVESTIGATION OF NR 1 ENGINE FOUND 1 BROKEN FAN BLADE .5 INCH FROM ROOT AND 1 BROKEN FAN BLADE AT MID SPAN SUPPORT.  ENGINE WAS REMOVED AND REPLACED.  (M)
